Can Turmeric Cause Yellow Palms?

Turmeric powder

Yes, consuming excessive amounts of turmeric can lead to a condition called “hypercarotenemia,” which can cause yellow discoloration of the skin, including the palms. Turmeric contains a compound called curcumin, which is responsible for its vibrant yellow-orange color. When consumed in large quantities or taken in concentrated forms for extended periods, curcumin can accumulate in the body and cause the skin to take on a yellowish hue.

This condition is generally harmless and reversible once the intake of turmeric or curcumin-containing supplements is reduced or discontinued. The discoloration usually fades over time once the body clears the excess pigment.

It’s essential to note that the amount of turmeric typically used in cooking is unlikely to cause this discoloration. Hypercarotenemia due to turmeric consumption usually occurs when individuals take large doses of turmeric supplements or consume high amounts of curcumin for prolonged periods.

If you notice any unusual changes in skin color, including yellowing of the palms or other areas of the skin, and suspect it may be related to turmeric consumption or any other dietary factors, it’s advisable to consult a healthcare professional for proper evaluation and guidance.

  • Recent Posts

  • Categories

  • Archives

  • Tags